Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Big Belly - Norvir, Reyataz, Truvada
Aug 29, 2007

Hello. I have been taking Norvir, Reyataz, Truvada + SMZ for about 1.5 years now. While I am now undetectable and extremely good health (work out 5 days a week / eat right / no drugs or alcohol) I have a distinctly noticable swollen belly! This is a new aquisition within the past year. I have always had a very muscular and lean torso. Is this side effect a possible result of my medicine regime?? My doctor says it is not, but i can not relate it to anything else! what can i possibly do to stop this huge belly growth?? I am at wits end! Please offer some light on this. Many thanks.

Response from Dr. Henry

Your current regimen has a relatively decent record as far as fat changes in comparison to many other regimens so it may not be easy to simply switch to an alternative regimen and expect/observe improvement. Some subset of patients may be genetically more sensitive to fat effects of a given HIV regimen. Many HIV regimen result in weight gain in the first 1-2 years of use and it often is fat. In some cases it may be fat resulting from a return of your metabolism to a more natural level. If you have HIV- relatives with similar fat distribution then there may be a genetic component. Exercise and diet can help some. Growth hormone or growth hormone releasing factor are under study for decreasing intraabdomial (viseral ) fat seen in the context of HIV treatment. This issue remains frustrating and somethat enigmatic with no easy answers for many patients but still getting lots of attention in the research arena. KH



Previous
Hiv 2 specific test
Next
From India, help!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement